EM EdgeMed West African postgraduate exam-prep platform
📣 Coming soon: 48 hours of free EM Primaries + Membership access from Thursday 12 November, then 50% off every EM and Surgery plan from 14 to 30 November to celebrate Dr Takyi's 50th birthday. Create your free account →

Membership bank · search

Find any question

Type a keyword, drug name, syndrome, or chapter reference. Searches across topic, stem, teaching point, and source citation. Showing results only from the Membership bank.

3996 matches for “Ghana” — showing 3811–3840
Toxicology · Serotonin syndrome — linezolid as a precipitant difficulty 4/5

Yaw, a 47-year-old man with HIV and recently diagnosed tuberculosis, presents to the Komfo Anokye ED with fever (38.7°C), agitation, and tremulousness 4 days after starting anti-TB therapy and linezol…

Toxicology · Anticholinergic toxidrome - clinical recognition difficulty 2/5

A 72-year-old woman, Yaa, is brought to the Komfo Anokye ED by her family. She was found confused at home. Her medications include amitriptyline and an over-the-counter cold remedy. Vitals: HR 122 bpm…

Toxicology · Anticholinergic toxidrome - recognition and differentiation difficulty 2/5

A 28-year-old woman named Afia is brought to Komfo Anokye ED after ingesting an unknown quantity of her grandmother's eye drops (atropine sulphate) approximately 90 minutes ago. She is agitated and co…

Toxicology · Digoxin toxicity - pharmacokinetics in renal impairment and Fab antidote difficulty 4/5

A 72-year-old man, Mensah, with atrial fibrillation and chronic kidney disease (eGFR 22 mL/min/1.73 m²) is brought to the Korle Bu Emergency Centre by his daughter after two days of nausea, vomiting, …

Toxicology · NMS - diagnostic investigation difficulty 3/5

A 52-year-old woman named Adwoa with schizophrenia is brought to a regional hospital A&E by relatives. She has been on haloperidol for 3 weeks and developed increasing rigidity, confusion, and fever o…

Toxicology · Staggered overdose difficulty 3/5

A 14-year-old boy, Kwesi, is brought to a district hospital in Northern Region by his parents after he admitted taking 10 tablets of 500 mg paracetamol approximately 90 minutes ago. He is alert and as…

Toxicology · Methylene blue dosing and mechanism in symptomatic methaemoglobinaemia difficulty 3/5

A 19-year-old university student, Ama, is brought to the regional hospital A&E in Kumasi by friends after collapsing at a nightclub approximately 30 minutes ago. Her friends report she had been using …

Toxicology · MDMA-associated hyponatraemia - mechanism difficulty 3/5

A 19-year-old man, Yaw, is brought to the Komfo Anokye ED from a nightclub after collapsing. His friends report he had taken 'Molly' (MDMA) and consumed large amounts of water throughout the night. On…

Toxicology · Carbon monoxide — delayed neurological sequelae difficulty 4/5

A 55-year-old man presents to the Korle Bu Emergency Centre three weeks after being treated and discharged for CO poisoning from a faulty generator in his shop. He was treated with 100% oxygen for 8 h…

Toxicology · Ethylene glycol - cofactor adjuncts and metabolic pathway difficulty 4/5

A 28-year-old woman, Ama, is referred from a district hospital in Brong-Ahafo to the regional hospital A&E after ingesting an unknown quantity of antifreeze fluid approximately 6 hours ago in a delibe…

Toxicology · COPD exacerbation — diagnostic pitfall / opioid toxidrome difficulty 4/5

A 70-year-old man, Mohammed, with severe COPD and known type 2 respiratory failure (baseline PaCO2 7.0 kPa) is brought to Tamale Teaching Hospital ED by his son after acute worsening of breathlessness…

Toxicology · Isopropanol - osmolar gap without anion gap difficulty 3/5

A 52-year-old woman, Adwoa, is referred from a district hospital in Brong-Ahafo to the regional hospital with a 6-hour history of confusion and vomiting after ingesting an unknown substance. The distr…

Toxicology · Urinary alkalinisation in rhabdomyolysis difficulty 4/5

Fatima, a 28-year-old woman, is admitted to the Korle Bu Emergency Centre following extrication from a road traffic collision in which she was pinned under a vehicle for 3 hours. She received 3 litres…

Toxicology · Kerosene aspiration difficulty 4/5

Yaw, a 3-year-old boy, is brought to the accident and emergency department of a regional hospital in the Eastern Region by his mother. She found him 30 minutes ago coughing intensely near an open cont…

Toxicology · Serotonin syndrome — MAOI and herbal medicine interaction difficulty 3/5

A 28-year-old woman is brought to a district hospital in the Bono Region after being found extremely agitated and confused at home. Her husband states she has been on phenelzine (an MAOI) for depressi…

Toxicology · Cobra neurotoxicity — early recognition and management difficulty 4/5

A 12-year-old girl, Akosua, is brought to the Komfo Anokye Teaching Hospital ED by her parents at 11 pm after being bitten on her left hand by a spitting cobra while playing near a rubbish heap behind…

Toxicology · Paracetamol toxicity - staggered overdose management difficulty 4/5

A 28-year-old man, Kwabena, is brought to the Korle Bu emergency centre by his family. He is alert and reports taking 'several paracetamol tablets every few hours throughout yesterday' for severe toot…

Toxicology · Carbon monoxide — exposure recognition and co-victim screening difficulty 2/5

A family of five — a father (Kofi, 42 years), his wife (Adwoa, 38 years), and three children aged 8, 5, and 2 years — are all brought to the emergency department of a district hospital in the Northern…

Toxicology · Paracetamol toxicity - staggered overdose management difficulty 4/5

Kofi, a 34-year-old teacher with a known history of low back pain, presents to a regional hospital A&E in the Brong-Ahafo Region having taken an unknown quantity of paracetamol tablets over the preced…

Toxicology · Drug-induced rhabdomyolysis difficulty 4/5

A 32-year-old woman, Adwoa, is seen in the Komfo Anokye ED 36 hours after developing severe bilateral lower limb weakness and myalgia following an intense 6-hour traditional dance ceremony. She denies…

Toxicology · Iatrogenic cyanide toxicity from nitroprusside difficulty 3/5

A 55-year-old man, Kwame, with hypertensive emergency is admitted to the ICU at Korle Bu Teaching Hospital. His BP on arrival was 230/140 mmHg. He is started on a sodium nitroprusside infusion at 4 mc…

Toxicology · NAC for paracetamol-induced acute liver failure difficulty 2/5

Akosua, a 28-year-old woman, is brought to the Korle Bu Emergency Centre by her husband after three days of progressive jaundice, vomiting, and confusion. She took 'a lot of paracetamol tablets' appro…

Toxicology - Anticoagulants · Heparin overdose - protamine sulfate mechanism and dosing difficulty 4/5

Yaw, a 45-year-old man with a mechanical mitral valve prosthesis, is admitted to a district hospital in Brong-Ahafo following a cardiac catheterisation during which he received unfractionated heparin …

Toxicology - Anticoagulants · Andexanet alfa for apixaban reversal: mechanism and indication difficulty 4/5

Kofi, a 61-year-old retired teacher with a history of deep vein thrombosis on apixaban 5 mg twice daily, is admitted to the Korle Bu Emergency Centre after a road traffic accident. He sustained a sple…

Toxicology - Heavy Metals · Activated charcoal inefficacy for heavy metals; mercury decontamination difficulty 3/5

Mohammed, a 45-year-old galamsey (artisanal gold miner) from the Western Region, is referred to a district hospital A&E with a 2-week history of progressive tremor, memory impairment, and gingivitis. …

Toxicology - Heavy Metals · Inorganic mercury vapour poisoning: mechanism and recognition (galamsey context) difficulty 3/5

Kofi, a 34-year-old man, works at an unlicensed galamsey gold-mining site in the Western Region. Over the past 6 weeks he has been burning amalgam (mercury-gold alloy) over open fires without respirat…

Toxicology - Iron Poisoning · Stage 4 hepatic failure: mechanism and significance of normal serum iron at day 3 difficulty 4/5

Abena, a 35-year-old market trader, presents to a regional hospital A&E in the Ashanti Region 3 days after ingesting a large quantity of ferrous sulphate tablets in a suicide attempt. She initially ha…

Toxicology - Organophosphates and Carbamates · Pralidoxime: indication in OP vs carbamate poisoning difficulty 4/5

Yaw, a 22-year-old student, presents to the regional hospital A&E in the Ashanti Region 6 hours after ingesting approximately 30 mL of a liquid carbamate insecticide (methomyl) in a deliberate self-po…

Toxicology - Salicylates · Mechanism of hyperthermia and lactic acidosis: mitochondrial uncoupling by salicylate as protonophore difficulty 4/5

Yaw, a 16-year-old secondary school student, is brought to the Korle Bu emergency centre by his parents after they found him unresponsive in his room. They discovered an empty box of aspirin 500 mg ta…

Toxicology - Salicylates · Gastrointestinal decontamination in salicylate poisoning difficulty 2/5

A 28-year-old woman named Ama presents to a district hospital A&E in the Brong-Ahafo Region 90 minutes after deliberately ingesting approximately 20 tablets of aspirin 300 mg (total 6 g). She is alert…